Alert archive / Mississippi / Special Weather Statements in 2017
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 19, 2017, 3:16 PM CDT for George County, Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2017, 3:16 PM CDT (20:16 UTC)
- Expired
- Aug 19, 2017, 4:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Mobile, AL
County George County, MS
The radar
The Mobile radar (KMOB), 45 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1945 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 978 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
969
WWUS84 KMOB 192016
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
316 PM CDT SAT AUG 19 2017
MSZ076-079-192100-
Greene MS-George MS-
316 PM CDT SAT AUG 19 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...GEORGE
AND SOUTHEASTERN GREENE COUNTIES UNTIL 400 PM CDT...
At 315 PM CDT, the strong thunderstorm was located over Lucedale,
moving southwest at 10 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Lucedale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3105 8864 3100 8843 3074 8853 3073 8874
3078 8883
TIME...MOT...LOC 2015Z 030DEG 9KT 3090 8858
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 19, 12:51 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Aug 19, 12:51 PM CDT, 2 hours 25 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 1251 PM CDT Sat Aug 19 2017 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 18Z issuance...MVFR/IFR conditions will be possible in and around scattered showers and storms through this evening. Convection will dissipate shortly after sunset, with VFR conditions expected overnight. /13 && .PREV DISCUSSION... /issued 711 AM CDT Sat Aug 19 2017/ DISCUSSION...Updated for latest aviation discussion below. AVIATION... 19/12Z issuance...General VFR conditions expected through most of the period. Another round of shra/tsra are expected to develop today, primarily coastal counties and interior western counties of the forecast area. Localized drops to MVFR levels likely in the storms, along with possible winds gusts to 30 knots in the stronger storms this afternoon/early evening. Convection will diminish shortly after sunset this evening. Light surface winds, initially light northwesterly most locations this morning, becoming more west or southwest (especially near the coast) this afternoon before becoming light and variable tonight. 12/DS PREV DISCUSSION... /issued 454 AM CDT Sat Aug 19 2017/ NEAR TERM /Now Through Saturday night/...Similar to yesterday, expect isolated to scattered showers and storms to develop again this afternoon over parts of the forecast area, especially coastal and western zones. Upper ridging breaks down just a bit, with a COL developing just east of the forecast area on the north side of the TUTT low/trof that is moving slowly west across the eastern Gulf of Mexico. Some offshore scattered convection has fired on the north side of the TUTT this morning, and these showers and storms will likely continue today with weak upper level impulses over that area. Over inland portions of the forecast area, a weak backdoor front will approach our interior northeastern zones today, bringing slightly drier air to that area. As a result, there will be a low level moisture gradient across the region, with PWAT's ranging from around 1.5 inches over northeast zones, to near 2.0 inches west and southwest zones. It is where the deeper moisture is indicated (southern and western zones) that we expect scattered showers and storms to develop later today, with afternoon heating, instability, and weak impulses aloft moving west on the northern periphery of the TUTT low/trof over the Gulf. A slight chance for showers and storms will continue for the coastal counties and out over the marine area tonight as a slightly stronger disturbance aloft moves west across the northern Gulf, but little to no rain is expected inland overnight. Highs today generally in the low to mid 90s across the area. Lows tonight in the low to mid 70s. 12/DS SHORT TERM /Sunday Through Monday night/...TUTT upper level low is progged to be centered over the central Gulf Sunday. This feature tracks very slowly westward to south of the Louisiana coast by Monday on the southern periphery of a deep layer ridge, positioned from the western Atlantic to Texas. At the surface, a weak frontal boundary over the southeast on Sunday dissipates by Monday. As the TUTT low moves more to the west of the local area, deep layer moisture levels trend higher with precipitable water values 1.5 to 1.8 inches on Sunday climbing to 1.9 to 2.1 inches by Monday. Will indicate a slightly better chance of showers and storms along the southern zones on Sunday with nearly equal chances on Monday. Unfortunately, increased cloud cover on Monday may present problems in solar eclipse viewing. Highs on Sunday 94 to 97 interior to upper 80s/lower 90s coast. Heat index values between 102-106 in most areas. Monday's highs 90 to 93 interior to upper 80s/lower 90s coast. Overnight lows in the mid to upper 70s. /10 LONG TERM /Tuesday Through Friday/...Upper ridge over the deep south Tuesday begins to break down by the latter half of the week as geo-potential heights aloft begin to lower east of the Mississippi River Valley due to deepening trof. As this occurs, a frontal boundary is forecast to advance east and south from the New England States to the southern Plains Wednesday. The front continues to sink southward over the deep south on Thursday, but could begin to stall near or just off the coast by Friday as suggested by the latest longer range global spectral weather models. A typical August pattern is maintained with respect to showers and thunderstorms, which will be higher each day and lower at night. Some storms could become strong and produce gusty winds, locally heavy rain and frequent lightning. Probabilities may trend a category or so higher on subsequent forecasts for the day Thursday as approaching front brings enhanced lift. Highs in the lower to mid 90s interior north of the coast to upper 80s/lower 90s coast. May see lows sinking into the upper 60s for portions of the far northern zones Thursday night north of the front. Elsewhere, lows change little thru the outlook. /10 MARINE...A surface high pressure ridge axis will weaken across the northern and eastern Gulf of Mexico through tonight, but begin to build in from the east again Sunday into the early part of next week. This pattern will result in a somewhat variable light wind flow through tonight, but becoming more east to southeasterly into the early part of next week as the ridge begins to rebuild from the east. By the middle part of next week, a weak frontal boundary is expected to drop to the southeastern states and approach the coast or extreme northern Gulf, with a light west to northwest wind flow developing. Little change in seas expected through the period. Winds and seas will however be locally higher in and around isolated to scattered showers and thunderstorms. 12/DS && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Aug 19, 5:50 AM CDT, 9 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 550 AM CDT Sat Aug 19 2017 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-201100- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 550 AM CDT Sat Aug 19 2017 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight Heat indices will range from around 103 to 107 degrees today. Isolated to scattered will develop this afternoon, especially over the coastal and interior west counties of the forecast area. Any stronger storms that develop will be capable of producing torrential downpours, which could result in localized flooding of urban and low lying areas. Frequent cloud to ground lightning will accompany most of the storms, and brief strong and gusty winds will also be possible with any of the stronger storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday Afternoon heat indices are expected to continue ranging from at least 100 to 105 degrees throughout the next seven days, possibly reaching 107 degrees in some areas. Scattered showers and thunderstorms will continue across the region through the period, especially during the afternoon and evening hours. Isolated showers and storms will continue to be possible during the overnight hours near the coast and offshore over the marine area. Locally heavy rain, frequent cloud to ground lightning and gusty straight line winds possible with any stronger thunderstorms that develop. Torrential downpours could result in localized flooding. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Friday. GMZ630>635-650-655-670-675-201100- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Destin to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Destin to Pensacola FL from 20 to 60 NM- 550 AM CDT Sat Aug 19 2017 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight Winds and seas will be higher in and near isolated to scattered showers and thunderstorms. .DAYS TWO THROUGH SEVEN...Sunday through Friday Winds and seas will be higher in and near scattered showers and thunderstorms.
In the hours before
Special weather statement, Aug 19, 2:50 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Mobile AL
250 PM CDT SAT AUG 19 2017
ALZ261-263-265-MSZ079-192045-
Mobile Coastal AL-Mobile Central AL-Mobile Inland AL-George MS-
250 PM CDT SAT AUG 19 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WESTERN
MOBILE AND EASTERN GEORGE COUNTIES UNTIL 345 PM CDT...
At 250 PM CDT, the strong thunderstorm was located near Wilmer, or 14
miles east of Lucedale, moving south at 20 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Midtown Mobile, Tillmans Corner, Theodore, Grand Bay, Chunchula,
Semmes, Tanner Williams, I65 And AL 158, I10 And I65, Mobile Regional
Airport and Wilmer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3047 8840 3074 8841 3074 8856 3100 8850
3100 8842 3096 8809 3044 8813
TIME...MOT...LOC 1950Z 012DEG 25KT 3087 8835Special weather statement, Aug 19, 3:16 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
316 PM CDT SAT AUG 19 2017
MSZ076-079-192100-
Greene MS-George MS-
316 PM CDT SAT AUG 19 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...GEORGE
AND SOUTHEASTERN GREENE COUNTIES UNTIL 400 PM CDT...
At 315 PM CDT, the strong thunderstorm was located over Lucedale,
moving southwest at 10 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Lucedale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3105 8864 3100 8843 3074 8853 3073 8874
3078 8883
TIME...MOT...LOC 2015Z 030DEG 9KT 3090 8858The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 12:43 PM CDT | Special Marine Warning | MOB | 62 min | |
| Aug 19, 2:50 PM CDT | Special Weather Statement | MOB | Mobile | 55 min |
| Aug 19, 4:31 PM CDT | Special Weather Statement | MOB | Baldwin | 44 min |
| Aug 19, 3:47 PM CDT | Special Weather Statement | MOB | George, Stone | 58 min |
| Aug 19, 3:58 PM CDT | Special Weather Statement | MOB | Perry | 47 min |
| Aug 19, 4:16 PM CDT | Special Weather Statement | MOB | Perry | 44 min |
Nearby
Special Weather Statements in Mississippi, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.